Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Sep 12, 2018, 8:29 AM CDT for Galveston County, Harris County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2018, 8:29 AM CDT (13:29 UTC)
- Expired
- Sep 12, 2018, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 11 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WGUS54 KHGX 121329 FFWHGX TXC167-201-121630- /O.NEW.KHGX.FF.W.0026.180912T1329Z-180912T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Houston/Galveston TX 829 AM CDT WED SEP 12 2018 The National Weather Service in League City has issued a * Flash Flood Warning for... Northwestern Galveston County in southeastern Texas... Southeastern Harris County in southeastern Texas... * Until 1130 AM CDT. * At 829 AM CDT, NWS employee reported road closures due to flooding across the warned area. Flash flooding is already occurring. * Some locations that will experience flooding include... Southeastern Pasadena, League City, southwestern Baytown, Galveston Causeway, Texas City, northeastern Friendswood, La Porte, Dickinson, La Marque, Santa Fe, Seabrook, Webster, Hitchcock, Kemah, Clear Lake, southeastern South Belt / Ellington, Nassau Bay, Taylor Lake Village, El Lago and Bayou Vista. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 2975 9498 2939 9479 2922 9498 2957 9520 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 6:31 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 12, 6:31 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
631 AM CDT Wed Sep 12 2018
.AVIATION...
Showers and isolated thunderstorms have once again developed
along the coast this morning. For the inland terminals, a SCT/BKN
IFR deck has developed and should persist through the early
morning hours before scattering out. Expect a similar pattern
today as yesterday; scattered showers and thunderstorms through
the morning and developing inland during the afternoon. With any
storms, gusty winds, brief heavy downpours, and lower
visibilities are possible. Otherwise, VFR through the evening
with MVFR/IFR redevelopment tonight and early tomorrow morning.
Chance of showers and thunderstorms will stick around through the
remainder of the week.
22
&&
.PREV DISCUSSION... /ISSUED 339 AM CDT Wed Sep 12 2018/
DISCUSSION...
Still expecting periods of showers and thunderstorms for the
remainder of the week that could produce locally heavy rainfall.
Flooding is possible, especially if any of these heavy rains fall
on already saturated grounds. With some convergence along a weak
surface boundary in the area and a little bit of divergence aloft,
expect to see additional shower and thunderstorm development
today and tomorrow with the greatest concentration probably ending
up near and along the coast. If it looks like some of the heaviest
rains set up where grounds are already saturated, we'll likely need
a Flash Flood Watch. We continue to monitor the south central Gulf
of Mexico disturbance and the latest Tropical Weather Outlooks
from the National Hurricane Center. This system will bring more
showers and thunderstorms to parts of our area at the end of the
week with the best chances currently looking like closer to the
Matagorda Bay area. Of course, this could all change depending on
if the system develops and where it eventually tracks. Will continue
to carry a generally decreasing trend in rain chances and slightly
warmer afternoon high temperatures over the weekend and on into
next week. 42
MARINE...
A tightening surface pressure gradient today will lead to moderate
to strong east/southeast winds through Friday. Caution flags will be
in effect this afternoon through tomorrow morning. A disturbance
near the Yucatan will gradually progress closer to the Texas Coast
through Friday. Expect increasing seas beginning tonight. The
forecast strength of the disturbance has decreased in the latest
guidance, but there will still be persistent strong winds likely
requiring Advisories on Thursday and Friday. Periods of showers and
thunderstorms will continue through the remainder of the week with
locally higher winds and waves near any storms. Local forecast is
subject to substantial changes as the forecast of the disturbance
evolves over the next several days. Mariners are encouraged to keep
up with the latest forecasts. 22
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 72 86 74 87 / 60 30 60 50 70
Houston (IAH) 83 73 84 75 85 / 60 40 60 50 70
Galveston (GLS) 83 80 81 79 82 / 80 60 70 60 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION from 1 PM CDT this afternoon
through late tonight for the following zones: Coastal
waters from Freeport to Matagorda Ship Channel TX out 20
NM...Coastal waters from High Island to Freeport TX out 20
NM...Waters from Freeport to Matagorda Ship Channel TX from
20 to 60 NM...Waters from High Island to Freeport TX from
20 to 60 NM.
&&
Discussion...42
Aviation/Marine...22Hazardous weather outlook, Sep 12, 3:39 AM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 339 AM CDT Wed Sep 12 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-131200- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 339 AM CDT Wed Sep 12 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are possible, especially close to the coast. Locally heavy rainfall is possible, and flooding could develop if the heaviest rains fall over already saturated grounds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms will remain possible through Saturday as a tropical disturbance moves inland along the Texas coast. Locally heavy rainfall is possible, and flooding could develop if the heaviest rains fall over already saturated grounds. .SPOTTER INFORMATION STATEMENT... Spotters activation might be needed. GMZ330-335-350-355-370-375-131200- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 339 AM CDT Wed Sep 12 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Expect increasing winds and building seas. Higher winds and seas as well as reduced visibilities in heavy rains can be expected in any strong shower or thunderstorm activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday As a tropical disturbance progresses toward the Texas coast through the end of the week, expect strengthening winds along with building seas and swells. Mariners are urged to keep up with the latest forecasts, as they will be subject to significant changes and dependent on the eventual evolution of this system. .SPOTTER INFORMATION STATEMENT... Spotters activation might be needed.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:03 AM CDT | Areal Flood Advisory | HGX | Galveston, Harris | 117 min |
| Sep 12, 6:27 AM CDT | Flash Flood Warning | HGX | Galveston, Harris | 2 hr |
| Sep 12, 7:30 AM CDT | Areal Flood Advisory | HGX | Harris | 60 min |
| Sep 12, 3:06 PM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 61 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.